In June 2013, my Seroquel dose was increased from 600mg to 800mg. Seroquel is notorious for weight gain as a side effect. Mind you, I had been on Seroquel for 6 years on a low dose of 100mg and had never had weight gain issues.
But at 800mg, the uppermost dosage I believe, I didn't stand a chance. I couldn't control my hunger urges. I was eating everything in sight. Literally. I was eating all the time. And the pounds packed on. I gained 52 pounds in three to four months. In my first 29 years, I had never weighed more than 128 pounds. In fact, it took me forever to break 125 pounds. I was so happy when I finally weighed that much. But after the Seroquel weight gain, I got up to 171 pounds. The weight gain coincided with a 12-month depression. I'm sure the body image issues I gained did nothing to help the depression.
I became manic during the summer of 2014 and the weight just started to fall off. I wasn't exercising, but I was consciously eating less (as a tactic and as a side effect of the mania). And I've heard weight loss is more about diet than exercise. Well, they work together, but portion control goes a long way.
After this recent manic hospitalization (March 2015), I lost a few pounds as I always do when I'm having an episode (whether manic or depressive; I don't eat much during either). But since getting discharged, I've gained about 11 pounds. I'm currently hovering between 140 and 142 pounds. I don't think I'll see 128 pounds again, but I also don't want to be more than 150.
I'll be going back to watching my portion sizes and I'm going to get back into a consistent exercise routine. I haven't exercised consistently since before the third mania (summer 2014). A year ago I was exercising three to four times per week. That is my goal again.
What a difference a year makes!
Left: February 2014
Right: February 2015